Table of Contents
International Journal of Combinatorics
Volume 2014, Article ID 835125, 8 pages
http://dx.doi.org/10.1155/2014/835125
Research Article

Characterizing Finite Groups Using the Sum of the Orders of the Elements

1Department of Mathematics, Cedar Crest College, Allentown, PA 18104, USA
2Department of Mathematics, Shippensburg University, Shippensburg, PA 17257, USA

Received 24 August 2014; Accepted 24 October 2014; Published 13 November 2014

Academic Editor: Laszlo A. Szekely

Copyright © 2014 Joshua Harrington et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. H. Amiri, S. M. J. Amiri, and I. M. Isaacs, “Sums of element orders in finite groups,” Communications in Algebra, vol. 37, no. 9, pp. 2978–2980, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  2. H. Amiri and S. M. J. Amiri, “Sum of element orders on finite groups of the same order,” Journal of Algebra and its Applications, vol. 10, no. 2, pp. 187–190, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  3. Y. Marefat, A. Iranmanesh, and A. Tehranian, “On the sum of element orders of finite simple groups,” Journal of Algebra and its Applications, vol. 12, no. 7, Article ID 1350026, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  4. H. Amiri and S. M. J. Amiri, “Sum of element orders of maximal subgroups of the symmetric group,” Communications in Algebra, vol. 40, no. 2, pp. 770–778, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  5. P. Erdös and P. Turán, “On some problems of a statistical group-theory IV,” Acta Mathematica Academiae Scientiarum Hungaricae, vol. 19, pp. 413–435, 1968. View at Publisher · View at Google Scholar · View at MathSciNet
  6. E. Schmutz, “Proof of a conjecture of Erdös and Turán,” Journal of Number Theory, vol. 31, no. 3, pp. 260–271, 1989. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  7. W. M. Goh and E. Schmutz, “The expected order of a random permutation,” The Bulletin of the London Mathematical Society, vol. 23, no. 1, pp. 34–42, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. J.-P. Massias, “Explicit upper bound of the maximum order of an element of the symmetric group,” Annales de la Faculté des Sciences de Toulouse: Mathématiques, vol. 5, no. 6, pp. 269–281, 1984 (French). View at Google Scholar
  9. E. Landau, “Über die Maximalordnung der Permutationen gegebenen Grades [On the maximal order of permutations of given degree],” Archiv der Mathematik und Physik, vol. 3, no. 5, pp. 92–103, 1903. View at Google Scholar